Japanese Journal of Cardiovascular Surgery Vol44,No1

A Case Which Presented Morbidity Considered to Be Anaphylactoid Purpura after Thoracic Endovascular Aortic Repair

Takanori Kono Tomohiro Ueda Yasuhisa Oishi
Yuta Yamaki Yasuhisa Oishi Eiki Tayama and Yukihiro Tomita

Department of Cardiovascular Surgery, Clinical Research Center, Kyushu Medical Center, National Hospital Organization of Japan, Fukuoka, Japan, and Department of Cardiovascular Surgery, Kyushu University Hospital Heart Center, Fukuoka, Japan)

We herein report a 79-year-old man who developed anaphylactoid purpura after thoracic endovascular aortic repair, which he underwent for a distal aortic arch aneurysm of saccular type. On the third postoperative day he had purpura over his lower legs and abdomen accompanied by intermittent fever. His serum C-reactive protein concentration reached a maximum of 12mg/dl, and remained at around 4mg/dl thereafter. A dermatologist diagnosed anaphylactoid purpura;this gradually improved with topical steroid and the nature and dosage of the oral medication. We suspected the presence of malignancy;however, appropriate investigations failed to identify a cause for the purpura. During 6 months of outpatient follow up he has been free of recurrence. Anaphylactoid purpura occurs most frequently in childhood, often after an upper respiratory tract infection, whereas this condition is rare in adults. Triggers for anaphylactoid purpura include surgery, infection, certain medications, chronic lung, liver, or renal failure, and malignancy. We believe that the stress of undergoing thoracic endovascular aortic repair was the trigger in this case. Anaphylactoid purpura may be complicated by arthritis, gastrointestinal involvement and renal manifestations. There were no such complications in this case.


Jpn. J. Cardiovasc. Surg. 44:59-63(2015)

Keywords:thoracic endovascular aortic repair;anaphylactoid purpura

Copyright ©2014 By Japanese Society for Cardiovascular Surgery All rights reserved.